MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
The female patient was at home and blood was pouring out of her line per the mother.The mother of the patient clamped it and brought the patient into the emergency department (ed).The picc had been placed in the arm on (b)(6) 2016.An inspection noted the hub was cracked.The patient did not experience any adverse effects due to this occurrence.Although advised that the patient had an additional procedure; no details were provided.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record and specifications was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5778188
Report Number1820334-2016-00611
Device Sequence Number19803
Product Code LJS
UDI-Device Identifier00827002345164
UDI-Public(01)00827002345164(17)180407(10)6842314
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2013
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/08/2016
Supplement Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;